MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MICRO BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; MICRO BIPOLAR FORCEPS
Model Number 470171-15
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the micro bipolar forceps involved with this complaint and completed the device evaluation.Failure analysis replicated and confirmed the reported complaint.The instrument was found to have damage to the conductor wire¿s insulation.The insulation does not exhibit thermal damage.The insulation material was lifted; however, no pieces were missing.The conductor wire was slightly exposed; however, the wire was not physically damaged.An electrical continuity test was performed, and the instrument passed.The root cause of this failure was typically attributed to mishandling or misuse, commonly caused by collision with another instrument or sharp object.A review of the device logs for the micro bipolar forceps (part# 470171-15 | lot/serial# (b)(4)) associated with this event has been performed.Per this review of the logs, the micro bipolar forceps was last used on (b)(6) 2022 via system serial# (b)(4).There were 1 use remaining after this last usage.No image or procedure video was provided for review.This complaint is being classified as a reportable event due to the following conclusion: the instrument had conductor wire damage.The damaged/broken conductor wire has potential for electrical discharge at a location other than intended.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during central processing, the micro bipolar forceps (mbf) had a disconnected wire.There was no report of patient involvement.Isi followed up with the initial reporter and obtained the following additional information: the damaged conductor wire was found after processing.There was no arcing during the last procedure.There was no patient¿s injury.The last procedure was completed robotically.

Brand Name
ENDOWRIST
Common Device Name
MICRO BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15815730
Report Number2955842-2022-15317
Device Sequence Number17917653
Product Code NAY
UDI-Device Identifier00886874112274
UDI-Public(01)00886874112274(10)N10180820
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470171-15
Device Catalogue Number470171
Device Lot NumberN10180820 0040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2022
Initial Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown